MAUDE Adverse Event Report: SMITH & NEPHEW, INC. VIS ADPT GUIDE GII KIT; PROSTHESIS, KNEE, PATELFEMOTIBL, SEMI-CONSTR, CEMENT, POLY/METAL/POLY

SMITH & NEPHEW, INC. VIS ADPT GUIDE GII KIT; PROSTHESIS, KNEE, PATELFEMOTIBL, SEMI-CONSTR, CEMENT, POLY/METAL/POLY
Model Number V0100106
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Tissue Injury (4559); Insufficient Information (4580)
Date of Event 09/19/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during a tka surgery, using a visionaire adaptive guide kit genesis ii, the femoral block was directed and did not force over the distal lateral condyle.The distal femur was cut, the resections were measured and had to cut an extra 4mm.It is unknown if there was any delay as a consequence of this problem.Current health status of paient is unknown.
 
Additional Manufacturer Narrative
Internal reference: (b)(4).
 
Additional Manufacturer Narrative
H3, h6.The device was not returned for evaluation; therefore, a device analysis could not be performed.However, a review made by the quality engineering team revealed that the alignment engineer set the distal femur resection 2mm conservative to the requested 11.5 mm resection.This engineer could not be retrained or informed of this complaint due to them no longer working with the visionaire team.The clinical/medical investigation concluded that, per the complaint details, the distal femoral cut had to increase by 4mm after measuring resections.Reportedly, ¿fit femoral block as directed and did not force over distal lateral condyle¿.As of the date of this medical investigation, the requested clinical documentation has not been provided; therefore, there were no clinical factors found which would have contributed to the reported event.The patient impact beyond the reported additional 4mm distal femur resection cannot be determined and the current patient status remains unknown.No further medical assessment is warranted at this time.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.As visionaire devices are custom made devices, a review of the complaint history for this part is not applicable.A review of the instructions for use documents for visionaire¿ patient matched instrumentation with fastpak instruments revealed that if the patient matched cutting block does not perform as intended, use the standard smith & nephew instrumentation to complete the surgery.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.According to the inspection drawing, final inspection includes the verification of part configuration per print.Also the device should be measured with a caliper to ensure the correct size.At this time, we do have reason to suspect that the product failed to meet specifications at the time of manufacture.The root cause of this event was determined to be the set of the distal femur resection 2mm conservative with respect to the requested 11.5mm resection.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.H11: corrected information in h6 (health effect - clinical code and health effect - impact code).

Brand Name
VIS ADPT GUIDE GII KIT
Common Device Name
PROSTHESIS, KNEE, PATELFEMOTIBL, SEMI-CONSTR, CEMENT, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15577956
Report Number1020279-2022-04391
Device Sequence Number17833431
Product Code JWH
UDI-Device Identifier00885556656365
UDI-Public00885556656365
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K170282
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberV0100106
Device Catalogue NumberV0100106
Device Lot Number00237883V1
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2022
Supplement Date Received by Manufacturer06/02/2023
Initial Report FDA Received Date10/11/2022
Supplement Report FDA Received Date06/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale